Thunderstorm Wind, Tulsa
- When
- June 6, 4:11 PM CST
- Where
- Tulsa County, 2.47 mi SSE of Broken Arrow
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 36.017, -95.762
Strong thunderstorm wind snapped large tree limbs.
Scattered thunderstorms developed across portions of northeastern Oklahoma during the evening of the 6th. The strongest storms produced hail up to quarter size, and damaging wind.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Scattered thunderstorms developed across portions of northeastern Oklahoma during the evening of the 6th. The strongest storms produced hail up to quarter size, and damaging wind.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 6, 1:58 PM CST, 2 hours 13 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 258 PM CDT Tue Jun 6 2023 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Through tonight ) Issued at 226 PM CDT Tue Jun 6 2023 Scattered storms have developed on the moist side of a surface theta-e gradient from southeast Kansas and northeast Oklahoma into northwest Arkansas. With scattered storms in the favored terrain areas of west-central Arkansas and southeast Oklahoma. A few of the cores have been strong with a fair amount of smaller hail. An isolated severe storm is possible with hail and local microbursts. This activity will fade with sunset. Some patchy fog is possible toward morning... especially where rain falls this evening. && .LONG TERM... (Tomorrow through Tuesday) Issued at 226 PM CDT Tue Jun 6 2023 Only minor changes to the pattern are expected on Wednesday with perhaps the afternoon and evening convection more restricted to the terrain of southeast Oklahoma. An uptick in showers and thunderstorms appears likely on Thursday as the western tail of a mid-level trough diving south through the Mississippi Valley brushes the area with moist and potentially unstable air in place. Similarly on Friday, perhaps less coverage, scattered showers and storms will be in the areas as the western fringe of the cyclonic flow aloft continues to brush the area. A front appears like it will be forced into or near the area on Saturday and Saturday night by the western fringe of the cyclonic flow aloft. That results in higher shower and thunderstorm chances. Later this weekend we will see the beginning of a pattern shift that brings faster winds aloft over the region, with the fastest flow likely Tuesday and Wednesday. Depending on boundary positions, the potential for a more organized convective event will increase. && .AVIATION... (18Z TAFS) Issued at 1238 PM CDT Tue Jun 6 2023 Isolated to widely scattered afternoon storms are possible mainly between 21z-00z, though coverage is low enough to only include VCTS at this time. Otherwise, VFR TAF elements will prevail outside of afternoon storms. Patchy fog development is possible across NW AR between 08z-12z. For now have retained VFR vsbys but some MVFR conditions are not out of question within this time period, mainly at KFYV and KXNA. && .PRELIMINARY POINT TEMPS/POPS... TUL 65 90 67 92 / 20 10 0 30 FSM 66 92 69 90 / 10 10 0 50 MLC 63 89 64 91 / 10 10 0 30 BVO 61 90 63 91 / 20 10 10 30 FYV 60 89 62 87 / 10 10 10 50 BYV 60 89 64 84 / 0 10 20 50 MKO 63 88 66 89 / 30 10 0 30 MIO 62 89 64 87 / 0 10 10 40 F10 63 87 64 89 / 30 10 0 30 HHW 64 89 66 90 / 30 20 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...43 LONG TERM....08 AVIATION...43
Hazardous Weather Outlook National Weather Service Tulsa OK 453 PM CDT Tue Jun 6 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 453 PM CDT Tue Jun 6 2023 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma; Western Arkansas. ONSET...Ongoing...ending this evening. DISCUSSION... Scattered afternoon storms will pose a limited risk of damaging winds and possibly marginally severe hail. The damaging wind and large hail threat will be pretty localized if it occurs. Storms will dissipate this evening with the loss of daytime heating. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...No Hazards. THURSDAY thru SUNDAY...Thunderstorm Potential. MONDAY...No Hazards. EXTENDED DISCUSSION... After a break on Wednesday, storm chances will return for Thursday with more widespread storm coverage on into Friday as a frontal boundary moves into the region. The main threats during this time will be brief heavy downpours, dangerous lightning, and marginally severe wind gusts. The potential for more organized thunderstorms may increase over the weekend as a stronger cold front pushes into the area from the north. weather.gov/tulsa contains additional information.
Special Weather Statement
National Weather Service Tulsa OK
419 PM CDT Tue Jun 6 2023
OKZ054-062145-
Osage OK-
419 PM CDT Tue Jun 6 2023
...A strong thunderstorm will impact portions of north central Osage
County through 445 PM CDT...
At 419 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
south of Elgin, moving southeast at 5 mph.
HAZARD...Wind gusts up to 40 mph pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Elgin...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 9617 3684 9640 3700 9651
TIME...MOT...LOC 2119Z 318DEG 5KT 3693 9631
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial Weather Statement
National Weather Service Tulsa OK
433 PM CDT Tue Jun 6 2023
ARZ019-020-029-062200-
Sebastian AR-Franklin AR-Crawford AR-
433 PM CDT Tue Jun 6 2023
...A strong thunderstorm will impact portions of west central
Franklin, south central Crawford and northeastern Sebastian Counties
through 500 PM CDT...
At 433 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
northeast of Lavaca. This storm was nearly stationary.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Charleston... Lavaca...
Dyer... Bloomer...
Vesta... Ursula...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3536 9426 3550 9413 3538 9395 3526 9414
TIME...MOT...LOC 2133Z 318DEG 1KT 3538 9412
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial Weather Statement
National Weather Service Tulsa OK
442 PM CDT Tue Jun 6 2023
OKZ054>056-062215-
Osage OK-Nowata OK-Washington OK-
442 PM CDT Tue Jun 6 2023
...Strong thunderstorms will impact portions of northeastern Osage,
northern Washington and northwestern Nowata Counties through 515 PM
CDT...
At 441 PM CDT, Doppler radar indicated strong thunderstorms near
Grainola, 4 miles southwest of Elgin, 2 miles northwest of Hulah and
4 miles northwest of Wann. These storms were nearly stationary.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Copan... Wann...
Elgin... Grainola...
Hulah... Wah Sha She State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 9561 3691 9581 3688 9608 3690 9675
3700 9675
TIME...MOT...LOC 2141Z 230DEG 3KT 3695 9668 3697 9636 3694 9608 3697
9584
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial Weather Statement
National Weather Service Tulsa OK
458 PM CDT Tue Jun 6 2023
OKZ055-062230-
Washington OK-
458 PM CDT Tue Jun 6 2023
...Strong thunderstorms will impact portions of central Washington
County through 530 PM CDT...
At 458 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Dewey to 4 miles east of Bartlesville to 4
miles northeast of Ochelata. Movement was southeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Bartlesville... Dewey...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3678 9581 3662 9581 3662 9597 3672 9596
3682 9596
TIME...MOT...LOC 2158Z 317DEG 9KT 3678 9591 3672 9588 3664 9591
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial Weather Statement
National Weather Service Tulsa OK
507 PM CDT Tue Jun 6 2023
OKZ060-067-062230-
Tulsa OK-Wagoner OK-
507 PM CDT Tue Jun 6 2023
...A strong thunderstorm will impact portions of through 530 PM
CDT...
At 507 PM CDT, Doppler radar indicated a strong thunderstorm near
Broken Arrow. This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Broken Arrow... Coweta...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3604 9572 3599 9572 3599 9580 3604 9578
TIME...MOT...LOC 2207Z 097DEG 3KT 3601 9576
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial Weather Statement
National Weather Service Tulsa OK
509 PM CDT Tue Jun 6 2023
OKZ061-067-062230-
Rogers OK-Wagoner OK-
509 PM CDT Tue Jun 6 2023
...A strong thunderstorm will impact portions of south central Rogers
and north central Wagoner Counties through 530 PM CDT...
At 508 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
northwest of Inola. This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Inola...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3620 9554 3610 9554 3610 9569 3621 9567
TIME...MOT...LOC 2208Z 097DEG 3KT 3616 9561
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe Tulsa radar (KINX), 25 km away, was scanning. The volume nearest the first event began at 22:11 UTC.
4 thunderstorm wind, 3 hail. Local standard time, as filed.
Strong thunderstorm wind snapped large tree limbs.
Strong thunderstorm wind snapped large tree limbs and blew down small trees along Riverside Drive, south of E 81st Street.
Strong thunderstorm wind snapped large tree limbs.
Strong thunderstorm wind snapped large tree limbs and blew down small trees at the Citiplex Towers near E 81st Street and S Lewis Avenue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2023Every state in 2023This day in weather historyWarnings in Oklahoma, June 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1108998, 1108994, 1108958, 1108993, 1108995, 1108996, 1108997.